Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Monotonicity of quadrature approximations

Author: D. J. Newman
Journal: Proc. Amer. Math. Soc. 42 (1974), 251-257
MSC: Primary 41A55; Secondary 65D30
MathSciNet review: 0330865
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For the general quadrature rules of Newton-Cotes we show that the convergence is monotone for the appropriate class of functions. Included are the well-known trapezoidal and Simpson rules.

References [Enhancements On Off] (What's this?)

  • [1] L. M. Milne-Thompson, Calculus of finite differences, Macmillan, New York, 1933.
  • [2] J. Molluzo, Doctoral Thesis, Yeshiva University, 1972 (unpublished).
  • [3] G. Szegö and P. Turán, On the monotone convergence of certain Riemann sums, Publ. Math. Debrecen 8 (1961), 326–335. MR 0137818 (25 #1267)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A55, 65D30

Retrieve articles in all journals with MSC: 41A55, 65D30

Additional Information

PII: S 0002-9939(1974)0330865-8
Keywords: Monotonicity, quadrature
Article copyright: © Copyright 1974 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia